Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

August 8, 2016Hernando County, Pasco County, Pinellas County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 8, 2016, 5:47 AM EDT for Hernando County, Pasco County, Pinellas County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 5:47 AM EDT (09:47 UTC)
Expired
Aug 8, 2016, 6:30 AM EDT
In force
43 min
Issued by
NWS Tampa Bay, FL

Counties Hernando County, FL, Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WWUS82 KTBW 080947
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
547 AM EDT MON AUG 8 2016

FLZ050-142-148-149-151-242-248-249-251-081030-
COASTAL CITRUS-INLAND HERNANDO-INLAND PASCO-PINELLAS-COASTAL
HILLSBOROUGH-INLAND CITRUS-COASTAL HERNANDO-INLAND
HILLSBOROUGH-COASTAL PASCO-
547 AM EDT MON AUG 8 2016

...A LINE OF HEAVY SHOWERS WILL AFFECT NORTHWESTERN
HILLSBOROUGH...WESTERN HERNANDO...WESTERN PASCO...PINELLAS AND
SOUTHWESTERN CITRUS COUNTIES...

AT 545 AM EDT...RADAR INDICATED HEAVY SHOWERS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF HOMOSASSA TO 8 MILES WEST
OF HARBOR BLUFFS. MOVEMENT WAS EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
TAMPA...SPRING HILL...CLEARWATER...LARGO...PINELLAS PARK...
SEMINOLE...NEW PORT RICHEY...INVERNESS...HOMOSASSA SPRINGS...
HUDSON...HOLIDAY...ST.
PETERSBURG...WEEKI WACHEE...FEATHER SOUND...EAST LAKE...NORTH WEEKI
WACHEE...RIDGECREST...JASMINE ESTATES...PALM HARBOR AND INVERNESS
HIGHLANDS NORTH.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND
FLOOD PRONE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2827 8281 2849 8273 2858 8272 2873 8278
      2894 8232 2788 8263 2783 8290 2812 8288
      2821 8292
TIME...MOT...LOC 0945Z 250DEG 25KT 2869 8274 2791 8297 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:09 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 8, 3:09 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
309 AM EDT MON AUG 8 2016

...FLOOD WATCH FOR THE NATURE COAST THROUGH TUESDAY EVENING...
...HIGH RIP CURRENT RISK FROM PINELLAS COUNTY TO SARASOTA COUNTY
THROUGH THIS EVENING...

.SYNOPSIS...
Aloft - An upper level low sprawled across the southeastern
states...FL...and the adjacent waters. Surface - Broad low
pressure was centered in the east Gulf coastal states while
Atlantic high pressure ridged across southern FL to the Gulf.

&&

.SHORT TERM (Today-Tuesday)...
The upper low eases westward...as spokes of energy rotate around
it...but it will continue to dominate the areas. The surface low
slips into the central Gulf coastal states while the high
pressure ridge remains across the southern part of the state. The
atmosphere stays very moist although there has been a slight
decrease...model PWAT values have dropped down to the 2.4 to 2.2
inches range from south to north. Over the Gulf PWAT continues to
approach 2.6 inches.

Given the deep moisture along with energy provided by the upper
low anticipate scattered to widespread showers and isolated to
scattered thunderstorms. The greatest coverage will be across the
Nature Coast where a flood watch is in effect through TUE evening.
The surface low to the north and the ridge axis to the south
maintain southwesterly winds which have increased enough...as the
gradient tightens...to generate waves of 2 to 3 feet near the
coast and a high risk of rip currents at the beaches from
Pinellas to Sarasota counties. High temperatures run below normal
due to clouds and rain...the clouds and onshore flow will keep
lows on the warm side of normal.

.LONG TERM (Tuesday Night - Sunday)... A mid level low and attendant
surface reflection across the western Florida Panhandle at the start
of the period will shift further to the west through Thursday as
high pressure over the Atlantic builds west over West Central
Florida with a more typical summertime weather pattern returning to
the forecast area. Ample moisture (PW's 2+ inches) combined with
daytime heating will support scattered to numerous diurnal sea
breeze driven showers and thunderstorms over the area each day,
during the afternoon and early evening hours.
The abundant moisture combined with a weak steering flow will favor
slow moving storms with some locally heavy rainfall likely in some
locations. In addition gusty winds and frequent lightning strikes
will accompany the storms.

The onshore flow at the start of the period will gradually become
southeast to south as the high builds in with the highest rain
chances and storm coverage expected to be over inland locations each
afternoon along the colliding east and west coast sea breeze
boundaries. Overnight low temperatures will continue in the mid 70s
over inland locations, and upper 70s along the coast, while daytime
high temperatures return to near or a few degrees above normal given
less cloud cover with highs climbing to around 90 along the coast,
and lower to mid 90s inland.

&&

.AVIATION...
08/07Z-09/06Z. prevailing BKN-OVC mid clouds as SHRA/TSRA roll
through with MVFR/PSBL IFR around Tampa Bay this morning. MVFR
CIGS this afternoon with RA and VCNTY TSRA at all terminals.
Convection trends down to VCNTY SHRA AFT dark. Light mostly
southerly winds become southwesterly in the afternoon and
increase.

&&

.MARINE...
Low pressure along the Gulf coast and Atlantic high pressure
across south Fl will keep winds southwesterly and robust at times
through about mid-week. Then the low begins to slide west as the
ridge moves north over the state with winds gradually veering to
south then southeast. Thunderstorms are expected to continue and
provide locally higher winds and seas.

&&

.FIRE WEATHER...
A very moist air mass with rain/showers/thunderstorms and some
flooding will preclude any low RH concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  82  76  85  78 /  70  80  80  40
FMY  86  76  88  78 /  50  30  40  30
GIF  82  74  84  76 /  50  60  60  30
SRQ  83  78  86  78 /  70  50  60  40
BKV  81  75  83  75 /  70  70  70  50
SPG  83  77  85  79 /  70  70  80  40

&&

.TBW Watches/Warnings/Advisories...
FL...Flood Watch through Tuesday evening for Coastal Citrus-
     Coastal Hernando-Coastal Levy-Coastal Pasco-Inland
     Citrus-Inland Hernando-Inland Levy-Inland Pasco.

     High Rip Current Risk from 8 AM EDT this morning through
     this evening for Coastal Hillsborough-Coastal Manatee-
     Coastal Sarasota-Pinellas.

Gulf waters...None.
&&

SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Aug 8, 4:31 AM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
431 AM EDT MON AUG 8 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-081800-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
431 AM EDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A CLOSED UPPER LEVEL LOW AND ATTENDANT SURFACE LOW WILL MEANDER
ACROSS THE NORTHEASTERN GULF OF MEXICO THROUGH WEDNESDAY. THESE
WEATHER FEATURES COMBINED WITH ANOMALOUSLY HIGH TROPICAL MOISTURE
WILL SUPPORT UNSETTLED WEATHER WITH HIGH RAIN CHANCES WITH A
FEW EMBEDDED ISOLATED THUNDERSTORMS ACROSS THE REGION TODAY AND
TONIGHT. LOCALLY HEAVY RAINS...GUSTY WINDS...AND OCCASIONAL
LIGHTNING STRIKES WILL BE POSSIBLE THROUGH TONIGHT AS BANDS OF
RAIN AND A FEW THUNDERSTORMS MOVE EAST AND NORTHEAST AROUND 15
MPH ACROSS THE AREA. RESIDENTS AND VISITORS PLANNING ANY OUTDOOR
ACTIVITIES TODAY SHOULD KEEP AN EYE TO THE SKY AND BE READY TO
MOVE INDOORS IMMEDIATELY IF LIGHTNING IS OBSERVED OR THUNDER IS
HEARD.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE TODAY AND TONIGHT.
THE HEAVY RAIN WILL PRODUCE FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS.
RESIDENTS LIVING IN FLOOD PRONE AREAS OR WHO LIVE ALONG RIVERS
AND FASTER FLOWING STREAMS SHOULD KEEP ALERT TO ANY RAPID RISES
IN WATERS LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD
FLOODING BE OBSERVED. AREA WIDE RAINFALL AMOUNTS OF 2 TO 4 INCHES
WILL BE POSSIBLE ACROSS THE TAMPA BAY AREA THROUGH WEDNESDAY...WITH
EVEN HIGHER AMOUNTS ALONG COASTAL LOCATIONS OF THE NATURE COAST
WHERE A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING.

...RIP CURRENT IMPACT...
SOUTHWEST WINDS AROUND 15 KNOTS ARE CREATING WAVES OF 2 TO 3
FEET NEAR SHORE OVER THE GULF WATERS. THESE ONSHORE WINDS AND
WAVES WILL BRING A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
TODAY FROM PINELLAS HILLSBOROUGH COUNTIES SOUTH TO SARASOTA
COUNTY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING
QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR
BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS
GROINS...JETTIES AND PIERS. IF YOU PLAN TO VISIT THE BEACH TODAY
HEED THE ADVICE OF THE BEACH PATROL.

...MARINE IMPACTS...
SOUTHWEST WINDS IN THE 15 TO 20 KNOT RANGE WILL CREATE ROUGH
BOATING CONDITIONS OVER THE CENTRAL AND NORTHERN GULF WATERS
TODAY AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. IN
ADDITION ISOLATED THUNDERSTORMS COULD PRODUCE WIND GUSTS UP
TO 40 KNOTS ALONG WITH REDUCED VISIBILITIES FROM VERY HEAVY
RAINS. MARINERS SHOULD REMAIN ALERT AND SHOULD SEEK A SAFE
HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES YOUR
LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
ABUNDANT TROPICAL MOISTURE COMBINED WITH LINGERING LOW PRESSURE
OVER THE NORTHEAST GULF WILL CONTINUE TO SUPPORT WIDESPREAD
SHOWERS AND ISOLATED STORMS OVER THE REGION THROUGH WEDNESDAY.
SOME VERY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE PERIOD
ESPECIALLY ALONG THE COAST FROM PASCO COUNTY NORTH TO LEVY COUNTY.
STORMS WILL PRODUCE VERY HEAVY DOWNPOURS...OCCASIONAL LIGHTNING
STRIKES AND GUSTY WINDS AS THEY MOVE TO THE EAST AND NORTHEAST
AROUND 15 MPH. DURING THURSDAY THROUGH SUNDAY A MORE TYPICAL
SUMMERTIME WEATHER PATTERN WILL RETURN TO THE REGION WITH
SCATTERED TO NUMEROUS DIURNAL SEA BREEZE DRIVEN SHOWERS AND STORMS
EXPECTED DAILY DURING THE AFTERNOON AND EARLY EVENING HOURS WITH
THE HIGHEST RAIN CHANCES AND STORM COVERAGE EXPECTED OVER INLAND
LOCATIONS EACH AFTERNOON ALONG THE COLLIDING EAST AND WEST COAST
SEA BREEZE BOUNDARIES.

...FLOOD IMPACT...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
ACROSS THE REGION WITH THE THREAT OF SOME VERY HEAVY RAINFALL
THROUGH WEDNESDAY. THE VERY HEAVY RAIN WILL INCREASE THE
RISK FOR AREAL AND RIVER FLOODING. RESIDENT LIVING IN FLOOD PRONE
AREAS OR ALONG RIVERS AND FASTER FLOWING STREAMS SHOULD REMAIN
ALERT TO ANY RAPID RISES IN WATER LEVELS...AND BE READY TO MOVE TO
HIGHER GROUND IF FLOODING IS OBSERVED.

...MARINE IMPACTS...
ISOLATED THUNDERSTORMS OVER THE GULF WATERS WILL CONTINUE TO
POSE A THREAT FOR GUSTY WINDS UP TO 35 KNOTS AND REDUCED
VISIBILITIES FROM HEAVY RAINFALL THROUGH MID WEEK. MARINERS
SHOULD REMAIN ALERT AND SHOULD SEEK A SAFE HARBOR IMMEDIATELY
IF THREATENING WEATHER APPROACHES YOUR LOCATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

In the hours before

Special weather statement, Aug 8, 5:47 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
547 AM EDT MON AUG 8 2016

FLZ050-142-148-149-151-242-248-249-251-081030-
COASTAL CITRUS-INLAND HERNANDO-INLAND PASCO-PINELLAS-COASTAL
HILLSBOROUGH-INLAND CITRUS-COASTAL HERNANDO-INLAND
HILLSBOROUGH-COASTAL PASCO-
547 AM EDT MON AUG 8 2016

...A LINE OF HEAVY SHOWERS WILL AFFECT NORTHWESTERN
HILLSBOROUGH...WESTERN HERNANDO...WESTERN PASCO...PINELLAS AND
SOUTHWESTERN CITRUS COUNTIES...

AT 545 AM EDT...RADAR INDICATED HEAVY SHOWERS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF HOMOSASSA TO 8 MILES WEST
OF HARBOR BLUFFS. MOVEMENT WAS EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
TAMPA...SPRING HILL...CLEARWATER...LARGO...PINELLAS PARK...
SEMINOLE...NEW PORT RICHEY...INVERNESS...HOMOSASSA SPRINGS...
HUDSON...HOLIDAY...ST.
PETERSBURG...WEEKI WACHEE...FEATHER SOUND...EAST LAKE...NORTH WEEKI
WACHEE...RIDGECREST...JASMINE ESTATES...PALM HARBOR AND INVERNESS
HIGHLANDS NORTH.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND
FLOOD PRONE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2827 8281 2849 8273 2858 8272 2873 8278
      2894 8232 2788 8263 2783 8290 2812 8288
      2821 8292
TIME...MOT...LOC 0945Z 250DEG 25KT 2869 8274 2791 8297

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:31 AM EDTRip Current StatementTBWHillsborough, Manatee, Pinellas, Sarasota16 hr
Aug 8, 2:59 PM EDTAreal Flood AdvisoryTBWPinellas61 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.